Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Feb 1, 2016, 9:21 PM CST for Kingfisher County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2016, 9:21 PM CST (03:21 UTC)
- Expired
- Feb 1, 2016, 9:45 PM CST
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Kingfisher County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WWUS84 KOUN 020321
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CST MON FEB 1 2016
OKZ018-024-020345-
CANADIAN OK-KINGFISHER OK-
921 PM CST MON FEB 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CANADIAN AND
KINGFISHER COUNTIES UNTIL 945 PM CST...
AT 919 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES WEST OF KINGFISHER TO NEAR OKARCHE...MOVING NORTHEAST AT 35
MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3616 9782 3609 9768 3576 9768 3559 9802
3585 9816
TIME...MOT...LOC 0319Z 228DEG 31KT 3584 9806 3571 9799
$$
..SPEG.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Feb 1, 5:57 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 1, 5:57 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CST MON FEB 1 2016
.AVIATION...
A STRONG UPPER LEVEL LOW WILL MOVE FROM THE SOUTHERN ROCKIES INTO
THE CENTRAL/SOUTHERN PLAINS TONIGHT AND NORTHEAST TOMORROW.
SHOWERS OVER THE TEXAS PANHANDLE WILL MOVE EAST/NORTHEAST WITH
ADDITIONAL SHOWERS AND ISOLATED STORMS DEVELOPING FARTHER SOUTH
AND SPREADING ACROSS THE AREA. THIS ADDITIONAL PRECIPITATION
DEVELOPMENT MAY BE TOO SLOW TO GIVE HIGH RAIN CHANCES AT KLAW AND
KSPS /LOW ENOUGH THAT WILL NOT INCLUDE A TEMPO GROUP... ALTHOUGH
PRECIPITATION CAN CERTAINLY NOT BE RULED OUT/... BUT EXPECT AT
LEAST A PERIOD OF PRECIPITATION AT MOST OF THE OTHER TAF SITES
THIS EVENING. EXPECT A WIND SHIFT TO SOUTHWESTERLY WINDS THIS
EVENING AND BECOMING GUSTY FROM THE WEST/NORTHWEST TOMORROW AS
THIS SYSTEM MOVES OUT. WITH SUCH A DYNAMIC SYSTEM AND STRONG
WINDS... WE MAY NEED TO AMEND TO ADD SOME LLWS.
&&
.PREV DISCUSSION... /ISSUED 349 PM CST MON FEB 1 2016/
DISCUSSION...
A STRONG UPPER-LEVEL WAVE WILL MOVE EAST-NORTHEAST THIS
EVENING...ACROSS KANSAS...WHILE SURFACE LOW PRESSURE ADVANCES
AHEAD...AND SOUTHEAST...OF IT. WARM AND RELATIVELY HUMID AIR WILL
COVER THE EASTERN HALF TO 2/3 OF OKLAHOMA BY MID-EVENING...WHILE
THE MAIN SYSTEM MOVES OVERHEAD. THIS WILL PROVIDE A SHORT WINDOW
OF OPPORTUNITY FOR THUNDERSTORMS TO FORM. GIVEN THE THIN/ELEVATED
LAYER OF INSTABILITY...AND THE SHORT AMOUNT OF TIME...AND THE
STRONGLY SHEARED ENVIRONMENT...IT SEEMS UNLIKELY THAT SIGNIFICANT
STORMS WILL FORM BEFORE MIDNIGHT. THAT KEEPS THE SEVERE WEATHER
RISK LOW...AND CONFINED TO THE NORTHEASTERN PART OF OUR FORECAST
AREA...MORE OR LESS WITHIN THE SPC MARGINAL RISK AREA. DRY AIR
WILL SWEEP INTO OKLAHOMA AND NORTH TEXAS THIS EVENING AND
OVERNIGHT...QUICKLY CUTTING OFF PRECIPITATION FROM WEST TO
EAST...MAINLY SOUTH OF I-40. RAIN WILL LAST LONGER IN THE
NORTH...AND SHORT-TERM MODELS SUGGEST A POSSIBILITY OF A NARROW
BAND OF HEAVY RAINFALL FROM WEST-CENTRAL TO NORTH-CENTRAL OKLAHOMA
THIS EVENING.
A COUPLE OF HOURS REMAIN IN OUR RED FLAG WARNING...AND WE PLAN TO
LET THE WARNING EXPIRE AT 00Z/6 PM. CONDITIONS WILL BE
MARGINAL...IF THE CRITERIA ARE MET AT ALL.
AS THE STORM SYSTEM MOVES AWAY TOMORROW MORNING...WINDS WILL
SWITCH AROUND TO NORTHWEST...AND WILL BE QUITE STRONG...ESPECIALLY
IN NORTHWEST OKLAHOMA. OUR CURRENT FORECAST SUGGESTS WINDS JUST
SHORT OF WIND ADVISORY LEVELS...BUT IF THE OVERNIGHT FORECAST
UPDATES RAISE SPEEDS AT ALL...A WIND ADVISORY WILL PROBABLY BE
NEEDED.
COOLER AIR WILL BE THE RULE FOR THE REST OF THE WEEK...WITH
GENERALLY DRY CONDITIONS. THERE WILL BE A SLIGHT CHANCE OF RAIN
ON SATURDAY ON THE NORTH EDGE OF AN UPPER-LEVEL LOW THAT WILL
MOVE THROUGH CENTRAL TEXAS. THESE CHANCES CURRENTLY COVER ONLY THE
SOUTHERN EDGE OF OUR FORECAST AREA.
A COLDER AIRMASS IS FORECAST TO MOVE INTO THE PLAINS BY EARLY
NEXT WEEK...AND MAY PUSH TEMPERATURES EVEN LOWER IN OKLAHOMA AND
NORTH TEXAS AROUND MONDAY OR TUESDAY. THE LONGER RANGE FORECAST
SUGGESTS THIS WILL BE A SHORT-LIVED COOLDOWN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 40 52 27 43 / 40 0 0 0
HOBART OK 38 50 26 44 / 40 0 0 0
WICHITA FALLS TX 42 56 29 47 / 10 0 0 0
GAGE OK 31 40 20 41 / 60 10 0 0
PONCA CITY OK 40 48 25 40 / 70 0 0 0
DURANT OK 48 61 32 47 / 30 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ083-084-087-
088.
&&Hazardous weather outlook, Feb 1, 2:55 PM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK ...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 255 PM CST MON FEB 1 2016 OKZ004>048-050>052-TXZ083>090-022100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 255 PM CST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF OKLAHOMA THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL AND CENTRAL OKLAHOMA... MAINLY IN AN AREA NORTHEAST OF A LINE FROM PONCA CITY... TO STILLWATER... TO SHAWNEE AND SEMINOLE. IF A STRONG TO SEVERE STORM DEVELOPS... WIND GUSTS UP TO 65 MPH AND HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .STRONG WINDS... TUESDAY WILL SEE NORTH WINDS OF 20 TO 30 MPH ACROSS OKLAHOMA AND WESTERN NORTH TEXAS...WITH GUSTS TO 40 MPH POSSIBLE. .WIND CHILLS... WIND CHILLS WEDNESDAY MORNING WILL BE IN THE SINGLE DIGITS AND TEENS ACROSS THE NORTHERN HALF OF OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Feb 1, 7:56 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CST MON FEB 1 2016
OKZ035>037-TXZ085-020230-
TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX-
756 PM CST MON FEB 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR TILLMAN...SOUTH CENTRAL KIOWA...
EASTERN JACKSON AND WILBARGER COUNTIES UNTIL 830 PM CST...
AT 753 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR ALTUS AIR FORCE BASE TO 5 MILES SOUTH OF VERNON...MOVING
NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3464 9950 3490 9885 3416 9885 3415 9887
3421 9895 3409 9895 3385 9945
TIME...MOT...LOC 0153Z 242DEG 43KT 3464 9930 3401 9931Special weather statement, Feb 1, 9:12 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 912 PM CST MON FEB 1 2016 OKZ023-024-038-020400- COMANCHE OK-CANADIAN OK-CADDO OK- 912 PM CST MON FEB 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMANCHE...SOUTHWESTERN CANADIAN AND CADDO COUNTIES UNTIL 1000 PM CST... AT 910 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR FORT COBB RESERVOIR TO 5 MILES NORTH OF FAXON...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... LAT...LON 3525 9857 3554 9809 3470 9810 3442 9862 TIME...MOT...LOC 0310Z 235DEG 36KT 3522 9853 3453 9856 ..SPEG.
Special weather statement, Feb 1, 9:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CST MON FEB 1 2016
OKZ018-024-020345-
CANADIAN OK-KINGFISHER OK-
921 PM CST MON FEB 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CANADIAN AND
KINGFISHER COUNTIES UNTIL 945 PM CST...
AT 919 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES WEST OF KINGFISHER TO NEAR OKARCHE...MOVING NORTHEAST AT 35
MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3616 9782 3609 9768 3576 9768 3559 9802
3585 9816
TIME...MOT...LOC 0319Z 228DEG 31KT 3584 9806 3571 9799
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 7:56 PM CST | Special Weather Statement | OUN | Jackson, Tillman | 34 min |
| Feb 1, 8:25 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman, Washita | 35 min |
| Feb 1, 9:12 PM CST | Special Weather Statement | OUN | Caddo, Comanche | 48 min |
| Feb 1, 9:57 PM CST | Special Weather Statement | OUN | Grady, McClain | 33 min |
| Feb 1, 10:30 PM CST | Special Weather Statement | OUN | Cleveland, McClain, Oklahoma | 30 min |
| Feb 1, 11:23 PM CST | Special Weather Statement | OUN | Lincoln, Pottawatomie | 22 min |
| Feb 1, 11:49 PM CST | Special Weather Statement | OUN | Seminole | 26 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.